Journal of Applied Mathematics
Volume 2005 (2005), Issue 1, Pages 23-36

Global solutions of a strongly coupled reaction-diffusion system with different diffusion coefficients

L. W. Somathilake and J. M. J. J. Peiris

Department of Mathematics, University of Ruhuna, Matara, Sri Lanka

Received 30 January 2004; Revised 30 August 2004

Copyright © 2005 L. W. Somathilake and J. M. J. J. Peiris. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We deal with a mathematical model for a four-component chemical reaction-diffusion process. The model is described by a system of strongly coupled reaction-diffusion equations with different diffusion rates. The existence of the global solution of this reaction-diffusion system in unbounded domain is proved by using semigroup theory and estimates on the growth of solutions.